MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEXPRO 6MM22CM 135; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEXPRO 6MM22CM 135; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4400622X
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint conclusion: as reported, a 6mm x 22cm x 135cm power flex pro percutaneous transluminal angioplasty (pta) balloon catheter failed to advance over a.035¿ non-cordis hydrophilic wire.Upon wetting the wire with a wet 4 x 4, attempts to advance the power flex pro pta balloon over the wire were met with significant resistance to the point the physician gave up.It was noted that it was possible the difficulty was caused by a blockage of possibly injectable material, but the user was unable to tell.The physician used a non-cordis device to complete the procedure.There was no reported patient injury.The device was stored and prepped as per the instruction for use (ifu).The intended procedure was a pta of sfa following atherectomy.There was no difficulty experienced in prepping the device.A contralateral approach was used.The device did not kink nor bend at any time prior to the resistance/friction.The other devices used with the product did not kink nor bend at any time.The product, nor any of the other devices used with it, had not been resterilized.The product was not returned for analysis.A product history record (phr) review of lot 82197026 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿guidewire lumen- obstructed¿ was not confirmed as the device was not returned for analysis.The exact cause could not be determined.It is likely procedural factors and handling of the device may have contributed to the event reported by the customer.Use of the device with the concomitant hydrophilic wire may also be a contributing factor.However, without the return of the device for analysis or concomitant wire used with the device, it is difficult to draw a clinical conclusion between the device and the event reported.According to the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Flush the ¿thru¿ lumen with sterile heparinized saline or a similar isotonic solution.Place the prepared catheter over a prepositioned guidewire and advance the tip to the introduction site.If resistance is met during manipulation, determine the cause of the resistance before proceeding.Consider the use of systemic heparinization.Flush all devices entering the vascular system with sterile heparinized saline or similar isotonic solution.If strong resistance is met during advancement or withdrawal of the catheter, discontinue movement and determine the cause of resistance before proceeding.If the cause of resistance cannot be determined, withdraw the entire system.¿ neither the phr review nor the product analysis suggests that the event experienced by the customer could be related to the manufacturing process.Therefore, no corrective or preventive action will be taken at this time.
 
Event or Problem Description
As reported, a 6mm x 22cm x 135cm power flex pro percutaneous transluminal angioplasty (pta) balloon catheter failed to advance over a.035¿ non-cordis hydrophilic wire.Upon wetting the wire with a wet 4 x 4, attempts to advance the power flex pro pta balloon over the wire were met with significant resistance to the point the physician gave up.It was noted that it was possible the difficulty was caused by a blockage of possibly injectable material, but the user was unable to tell.The physician used a non-cordis device to complete the procedure.There was no reported patient injury.The device was stored and prepped as per the instruction for use (ifu).The intended procedure was a pta of sfa following atherectomy.There was no difficulty experienced in prepping the device.A contralateral approach was used.The device did not kink nor bend at any time prior to the resistance/friction.The other devices used with the product did not kink nor bend at any time.The product, nor any of the other devices used with it, had not been resterilized.The device will not be returned for evaluation.

Brand Name
POWERFLEXPRO 6MM22CM 135
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key11338208
Report Number9616099-2021-04273
Device Sequence Number792804
Product Code LIT
UDI-Device Identifier20705032059647
UDI-Public20705032059647
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Model Number4400622X
Device Catalogue Number4400622X
Device Lot Number82197026
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/22/2021
Initial Report FDA Received Date02/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1